Alert archive / Alabama / Small Craft Advisories in 2019

Small Craft Advisory 48, NWS Mobile, AL

December 8, 2019

NWS Mobile, AL issued this small craft advisory at Dec 8, 2019, 8:43 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2019, 8:43 AM CST (14:43 UTC)
Expired
Dec 8, 2019, 3:00 PM CST
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

851 
WHUS74 KMOB 081443
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
843 AM CST Sun Dec 8 2019

GMZ655-675-082100-
/O.NEW.KMOB.SC.Y.0048.191208T1443Z-191208T2100Z/
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
843 AM CST Sun Dec 8 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Seas 4 to 6 feet.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
974 
WHUS74 KMOB 082044
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
244 PM CST Sun Dec 8 2019

GMZ655-675-082145-
/O.EXP.KMOB.SC.Y.0048.000000T0000Z-191208T2100Z/
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
244 PM CST Sun Dec 8 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

Winds have gradually decreased to below advisory criteria and 
will continue to do so through this evening. Therefore, the Small 
Craft Advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 5:34 AM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Dec 8, 5:34 AM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
534 AM CST Sun Dec 8 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...MVFR ceilings will prevail through most of the
day today, although periods of VFR will be possible. Isolated to
scattered showers will be possible beginning late this morning and
continuing through tonigh, initially near the coast but spreading
inland this evening (especially east and south of I-65). Light
northeasterly winds early today shifting more east and
southeasterly during the course of the day and then becoming more
southerly tonight. Areas of fog will be possible tonight,
especially for those area closer to the coast. Localized dense fog
will be possible with IFR coniditions, but for the most part
looking for MVFR visibilities. /12

&&

.PREV DISCUSSION... /issued 447 AM CST Sun Dec 8 2019/

NEAR TERM /Now Through Sunday night/...A weak surface low/trough over the
northern Gulf to the south of our forecast area remains in place
through this evening as high pressure builds south along the US
Atlantic coast area. This will maintain a light to moderate east to
southeast low level wind flow across the region through tonight.
Mid level 850 MB flow will be more southwesterly, while 500 MB
flow will be more westerly. This pattern will maintain weak
isentropic lift across the region and keep an unsettled weather
pattern today and tonight. While there will be some sunshine
today, expect a more cloudy than sunny day. On the eastern side of
the surface low/trough some showers are expected to develop and
will carry isolated to low end scattered PoPs there, initially
near the coast this morning and then possible further inland
(especially over the eastern half of forecast area) this
afternoon and evening. Most of the rainfall that occurs is
expected to be on the light side, with QPF values less than one
quarter of an inch. Models indicate the likelihood for some fog to
return to the forecast area tonight, and have included areas of
fog over the entire area, possibly locally dense over the southern
third of the forecast area. Clouds and showers will likely limit
high temperatures today, but max temps will still be in the mid to
upper 60s with a few lower 70s possible over southern portions of
the forecast area. Lows tonight are expected to range from the
lower 50s over our northwestern counties to the upper 50s over our
southeastern AL/FL counties. Maybe a few low 60s along the coast.
/12

SHORT TERM /Monday Through Tuesday night/...Weak surface pressure
trof over the Gulf coast Monday morning becomes absorbed in an
evolving southerly flow developing ahead of next cold front moving
eastward out of the Plains. Lingering morning fog Monday AM
dissipates by mid morning while a small chance of showers is
possible over the far eastern zones early. Daytime highs Monday lifting
into the lower to mid 70s will be well above climatology. Monday
night, a persistent warm, moist southerly flow favors the formation
of fog which could be locally dense in some areas. Fog coverage
Monday night is supported by modest chances in latest short range
ensembles with probabilities rising to between 40 and 60% of
visibilities being restricted to a mile or less generally along
and north of I-10. A large positive tilt upper level storm system
over the Plains Monday night taps Gulf moisture which spreads
from TX up across the TN Valley. At same time, an increase in
upper level flow coincident with approaching cold front brings an
enhancement in lift which favors increased chances of showers
which will spread from west to east over the local area Tuesday
with eastward advance of deep moisture. A slight chance of storms
also possible Tuesday in the presence of MuCape values generally
less than a 1000 J/KG. Risk of severe weather appears low at this
time as the low level southwesterly wind structure weakens thru
the course of the day. Any convection will be surface based ahead
of front becoming increasingly elevated behind the front which
looks to make passage off the coast by Tuesday evening. Before the
front makes passage, another unseasonably warm day expected
Tuesday, turning colder Tuesday night as thicknesses lower and
colder air advection processes begin to dominate. Tuesday night
is expected to remain unsettled as the main southern stream upper
level storm system will be ejecting eastward out of east TX and
across the Lower MS River Valley. Although colder air in place, no
wintry weather expected Tuesday night over the interior as
forecast soundings show the cooling boundary layer to be too
shallow. A considerable warm layer is noted above 950 MB given a
more pronounced southwest flow. For now, a chilly rain possible
over the northwest zones Tuesday night with potential of elevated
convection over the southern zones. /10

LONG TERM /Wednesday Through Saturday/...Axis of upper level
storm system pivots eastward over the central Gulf coast on
Wednesday. An unsettled weather pattern is maintained with modest
chances of showers and potentially a few rumbles of thunder. On
the heels of the lead southern stream weather system will be next
upper storm advancing eastward over TX. Latest global spectral
models begin to diverge on the strength and eastward translation
of this system to close out the week. The GFS brings the axis of a
more progressive negative tilt upper trof over the central Gulf
coast Friday, causing a faster eastward movement of precipitation
out of the area by Friday evening than that shown in the ECMWF
guidance which doesn't clear precipitation out until Saturday
afternoon. GFS solution shows associated surface low track
generally confined to the coastal waters Friday with the ECMWF's
solution of its low deeper into the Gulf with a slower eastward
motion. Considering the differences, will maintain chance PoPs
late in the long term.

Days will be cool and nights chilly. /10

MARINE...A light to moderate east to southeast wind flow is expected
over the marine area today becoming more southerly on Monday ahead
of an approaching cold front. Strongest winds through Monday will be
over the Gulf waters. A tightening pressure gradient between a weak
low pressure/trough over the northern Gulf and building high
pressure down the eastern seaboard will result in SCEC winds/seas
today, possibly flirting with SCA conditions over the open Gulf
waters. For now will maintain the SCEC as confidence is still not
high enough to issue a SCA. Nonetheless, small craft should exercise
caution today and at times through Tuesday (especially offshore over
Gulf waters).  A cold front moves through the marine area Tuesday
evening, with an increasingly strong offshore flow developing in its
wake and persisting through late Wednesday night. A Small Craft
Advisory will likely be required for portions of the marine area,
especially over the Gulf waters, by that time. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 8, 5:04 AM CST, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
504 AM CST Sun Dec 8 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091115-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
504 AM CST Sun Dec 8 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Areas of fog expected to develop across portions of the region
tonight. Some of the fog could become locally dense, especially from
just north of the I-10 corridor and points southward, producing
hazardous driving conditions.

A moderate risk of rip currents expected today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Areas of fog again expected to develop across portions of the region
Monday night. Again, some of the fog could become locally dense, producing
hazardous driving conditions.

A moderate risk of rip currents expected to continue Monday through
at least Tuesday night, possibily becoming high Tuesday afternoon in
advance of an approaching cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-091115-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
504 AM CST Sun Dec 8 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Hazrdous wind and wave conditions could be possible today,
especially over the Gulf waters of the Florida panhandle.

Some areas of fog, locally dense, could be possible tonight,
especially over bays and near shore Gulf waters, also producing
hazardous conditions for small craft due to low visibility.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

After a brief decrease in winds and seas late Monday and Monday
night, winds and seas will again become hazardous by Tuesday ahead of
a cold front approaching from the west. Small Craft Advisories will
likely be required by late Tuesday.

Some areas of fog, locally dense, could be possible Monday night,
especially over bays and near shore Gulf waters, producing hazardous
conditions for small craft due to low visibility.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 9:03 AM CSTRip Current StatementMOBBaldwin, Mobile67 hr

Nearby

Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.